How To Prevent PND If You Need High Doses of NatPro ?

by Anna
(Toronto, Canada)

Hi,

I've read many post on this site, yet I cannot figure out what to do in my situation.

I am 35. I suspect that I am estrogen dominant because I've been under great deal of stress for the last four years, including divorce, legal battles, death in the family, and a loss of job. My main concern is incredible tension and pain in all muscles, fibrocystic breasts, hart palpitation, occasional anxiety, and difficulties staying asleep. I am sure my adrenals are exhausted. Most of the symptoms show/worsen during the luteal phase only. My periods are very regular(25 days cycle) which means I should only use NatPro cream during the luteal phase.

I have been applying 200 mg for four days now and feel like I need more to combat the estrogen dominance symptoms that worsened(strong palpitations, difficulties sleeping). I take Vit D dayly 10000 iu, vit B and Vit C.

Using the cream during the luteal phase only means I have to quit cold turkey when the bleeding starts. But if I increase my dose now and then stop using the cream on the first day of bleeding my progesterone levels will drop abruptly. Wouldn't I be giving myself something similar to postpartum depression women get after labor when placenta is gone and their progesterone levels drop very fast? Should I just continue using the cream with no breaks throughout the cycle even though my periods are regular?

I would really appreciate your knowledgeable advice as I am lost.
Thank you.



Comments for How To Prevent PND If You Need High Doses of NatPro ?

Click here to add your own comments

Sep 26, 2017
How to Prevent PND if you need high doses of Natpro?
by: Joy

Hi Anna

I replied to your previous contribution about the same thing on this page, perhaps you missed it. https://www.progesteronetherapy.com/dosage-tapering-withdrawal-etc.html

Just so that you are aware, 200mg of Natpro is not very high at all. The late Dr Kittie Dalton used to prescrive as much as 2,400mg per day to those suffering from extreme PND.

Dr Kittie Dalton

Sep 28, 2017
Good News
by: Anna

Thank you for such a fast reply Joy.

I apologize I missed your answer to my previous comment.

Good news! I am still on 200mg daily and it seems it helped with the fybrocystic breasts. It's less than one week to my period and my breasts are still normal!:) I am so happy.

Other symptoms however remain. (palpitations, moodiness, anxiety, tension in the whole body, difficulties sleeping). I understand now that I should take a higher dose of the cream non-stop for few months until the symptoms are gone and then slowly lower the dose and start using the cream during the luteal phase only.

I don't have kids and still very much hope that one day I will have them (haven't tried yet). Not sure if this makes sense, but I hope that using the cream throughout the month for a few months will not make my ovaries 'forget' how to ovulate?

Also would that still be OK to take 250-300mg during the luteal phase only?

Thank you very much for your help,
Anna


Sep 29, 2017
Good News
by: Joy

Hi Anna

Oh I am pleased that you have seen my comments. It really don't surprise me to hear about your breasts, good news indeed! Your other symptoms are due to estrogen dominance and the quickest way to overcome them is to use more, or you can 'ride the storm'. Personally, I would prefer to go high until all symptoms clear, then slowly reduce to a level that suits you. It's all about experimenting to see what is best for you, but increasing will be far better for you.

Once your body has adjusted and your cycle becomes regular again, I see now reason by you will not be able to conceive unless you have other issues preventing it. As soon as your cycle returns to normal, the cream must be used by following your cycle. Please refer to the How to use Progesterone Cream page which I think I gave you on the other post. I would suggest using 200mg once this happens, if adverse symptoms return, then increase to 250mg and see how you get on. No need to use more when it's not necessary.

Oct 09, 2017
Tried to Ride the Storm
by: Anna

Hi Joy,

I tried to 'ride the storm'. I kept using the cream at 200mg per day until the day my menstruation was supposed to start and quit cold turkey on that day. I thought I could get around by using the cream during the luteal phase only. It was a mistake. My period didn't start that day. It started 3 days later. And I have been feeling very bad, and it is getting worse. My symptoms have been so much worse since I stopped using the cream 5 days ago. Especially the anxiety. It's just unbearable. Also heart palpitations, anger, pains, and sweating that don't let me sleep.

I feel like I want to start using the cream again even before my next ovulation to stop the debilitating anxiety. I suspect I will need a very high dose, possibly up to 1000mg/day. However I am starting a new job next Monday. The new job will require a lot of learning and thinking (computer programming). I am afraid that high levels of progesterone will make it difficult for me to focus and it will be hard for me to get up to speed at the new job. I don't want to jeopardize the great employment opportunity. I've never been on a high dose of progesterone and don't know how it affects cognitive function.

What do you think I should do Joy? You have spoken to so many women that use the cream. I will really appreciate your advise.




Oct 11, 2017
Trying to Ride the Storm
by: Joy

Hi Anna

If 200mg didn't help after a few days, it would have been better to increase and not try to ride the storm. Going cold turkey is never a good thing. This explains your adverse symptoms that you are currently experiencing.

If you are going to use Natpro again, please use it straight away, forget about the time of the month. I am sure that I explained this in my previous post to you. It really should be used every day with no breaks at all until your symptoms clear. Once they do, then and only then should you start to use by following your cycle again. You may not need to use 1,000mg, you will need to experiment to see what suits you. I would suggest starting with 400mg per day and take it from them. You can always reduce slowly once you feel stable again. You can also split that amount, or any amount used up and use during the day as long as you do not use it less than twice a day. Experiment, it's the only way. Please also refer back to the other post I sent you and read the links given.

Good luck with your new job.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 8,400 pages on this site...